The Use Of Benzodiazepine Drugs
Hello doc, want to tell a little first. On March 14, I went to a psychiatrist to treat my complaint and was diagnosed with clinical depression. After that I was given a drug that is zypran and sertraline for the next 2 weeks. The situation is much better when taking medicine. Then 2 weeks later the time had come to return to the psychiatrist, but because of the covid-19 pandemic and the distance to a distant hospital (different city) I was not recommended to go to the hospital unless there was a sign that I wanted to commit suicide etc. Be I dropped out of medicine, then after dropping out of medicine, all of those things appeared again, doc, I couldn’t sleep anymore, everything came back as before treatment, sometimes I felt my body was limp like someone was lifting and my hands were trembling. Is this a withdrawal effect? to the psychiatrist again? Hopefully the reply, thank you doc
Originally posted 2020-04-14 09:31:09.
Thank you for the question.
Depression is a mood disorder characterized by excessive sadness, hopelessness, feeling useless, and also not considered by those around him. This condition can vary in intensity, can be mild, and can also be severe to cause the desire to hurt yourself or others. In some cases, depressive symptoms can also be accompanied by delusions and hallucinations, thereby making the patient's way of thinking even more chaotic.
Treatment for depression is ideally done by seeing a doctor or psychiatrist directly. Usually, at the doctor, you will be given several types of drugs, counseling, psychotherapy, as well as several other therapeutic modalities so that your symptoms also improve. Although it is known to be unable to fully heal, depressive symptoms can be suppressed properly through proper treatment, so that patients can also indulge and socialize well without significant obstacles.
Your current condition, which is difficult to sleep, weak, and trembling, can indeed be caused by depression that you have been suffering from before, or it could be due to withdrawal symptoms due to you stop taking the medicine your doctor is giving. Indeed, these various complaints can be very disturbing. However, even if you rush into a hospital, your risk of contracting COVID-19 will be greater. Therefore, all non-emergency medical examinations and treatments are advised to be postponed until the pandemic subsides.
Our advice, do not you panic. Most mild depression can be controlled with good self-management, for example by:
Keep your days busy with positive activities, including a lot of studying, working, eating healthy food, helping parents, doing homework, exercising, reading, and so on
Don't confine yourself too much, daydream, fantasize without direction
Do not also lament the past, think of good things in your past as motivation to become a better person, and also consider things that are not good as learning material so that it does not happen again in the future
Improve your relationships and communication with the people closest to you
Take time to do things that make you relaxed and calm, for example by worshiping, doing hobbies, meditating, and so on
Stay away from cigarettes, drugs and alcohol
No excessive use of gadgets
If with the steps above your complaint is felt not at all improved, or if there is a strong desire to hurt yourself and / or others, you should consult yourself directly to the doctor or psychiatrist so that further treatment ..
I hope this helps.